Adverse Events Associated With Mobocertinib

Video

Common treatment-related adverse events associated with mobocertinib and other tyrosine kinase inhibitors, as well as management strategies are discussed.

Alexander Spira, MD, PhD, FACP: The major adverse events seen with mobocertinib are diarrhea and mucositis. Those are real adverse effects, and there’s a clear contingent of oncologists who describe this, that even grade 1 diarrhea on a daily basis—because remember, it’s a daily TKI [tyrosine kinase inhibitor]—is a real toxicity. Nevertheless, it appears to be manageable; it’s OK to reduce doses. We looked at the study, there were about 30% of patients who got a dose reduction. The starting dose is 160 mg, the first dose reduction is to 120 mg, but in general, it’s manageable with good care. Diarrhea is the major [adverse] effect, along with mucositis.

How do I mitigate the [adverse] effects? We’ve had a lot of clinical experience because we participated in the phase 1 clinical study, we put a lot of patients on. We generally mitigate them by early and often use of an antidiarrheal, such as Imodium or Lomotil. I don’t want to say we use them prophylactically, but at the first sign of diarrhea, we recommend using that.

TRANSCRIPT EDITED FOR CLARITY

Related Videos
Joshua K. Sabari, MD, an expert on lung cancer, presenting slides
Chul Kim, MD, MPH
Salman R. Punekar, MD, Mayo Clinic
Federico Cappuzzo, MD
Pasi A. Jänne, MD, PhD, director, Lowe Center for Thoracic Oncology, director, Belfer Center for Applied Cancer Science, director, Chen-Huang Center for EGFR Mutant Lung Cancers, senior physician, David M. Livingston, MD, Chair, Dana-Farber Cancer Institute; professor, medicine, Harvard Medical School
Edgardo S. Santos Castillero, MD, FACP
Joshua K. Sabari, MD
Coral Olazagasti, MD